1. doris

    doris Registered User

    Oct 3, 2005
    23
    Hi everyone
    Has anyone had the symtoms that my friend experiences as non of the doctors that have been here can help. I don,t know if it is connected with AD or another problem completly.
    He complaines of a giddy head which effects his eyes (blurred) ears (but a bit deaf anyway) and speach. This bad head lasts for hours , can come on at any time during the day with no obvious trigger and brings him to tears thinking he is dying. He feels as weak as a kitten but when it passes he comes back to normal. It can pass and not return that day but it can also come and go several times a day.
    I can't tell you how frustrating it is for these doctors to tell me its a 'strange one' then walk away and nothing is done. He has had CT scan MRI scans, nothing showing that shows anything but old age. If i knew it was a symptom or some body had experienced it before it would help, but no one has seen this before (doctors hospital) Help!
    Doris
     
  2. twink

    twink Registered User

    Oct 28, 2005
    265
    Cambridgeshire UK
    headaches

    Hi Doris,

    I'm quite new to all this and haven't got the answer I'm afraid but Steve gets terrible headaches and has to go to bed. I don't know if they are migraines that he's started to have or if it is the AD. Someone I know who is a psychiatric nurse said to me that it might be a bit more of his brain dying when he has one but I have absolutely no idea if that is right. It could be rubbish but she IS a psychiatric nurse so surely she wouldn't say that to me if she didn't have a clue.

    Sorry I can't offer anything else.

    Twink/Sue
     
  3. Lynne

    Lynne Registered User

    Jun 3, 2005
    3,433
    Suffolk,England
    Hello Doris,
    I don't know if there is any link between AD & migraines (maybe others will answer who have more experience) but what you describe sounds very like migraine, from which I have suffered ever since my teens. It's so much more disabling that "just a headache".
    Maybe it's a side effect of a recent medication he has started? If you tell us what he's taking, those carers who are familiar with the various AD drugs may be able to throw some light on it. People who come here seem to have MUCH greater in-depth knowledge than the medics, who only see their patients for a few minutes of course.

    Regards
     
  4. Lulu

    Lulu Registered User

    Nov 28, 2004
    391
    Dear Doris.
    My Mum was diagnosed with AD 2 years ago, and has, until very recently, been taking Aricept. She started on 5 mgs, increasing to 10mgs.

    Looking back at the diary I have kept (a tip I picked up here), she began to complain of headaches when she was taking the full dose. She has always put these down to having a headcold, but she never realises that she has had an almost continuous cold for a long time now. Sometimes, these 'symptoms' go on for weeks at a time, with perhaps short breaks in between. It is worse in times of stress and pressure (having to leave her home, attending an appointmment, going out with a carer), but I have been unable to work out exactly what is happening. Sometimes it seems as though it is just an almost automatic response which trips off her tongue to my query, 'how are you today'?

    Because I was concerned that it was a side effect of Aricept, and becuase I was confused about what was going on, I have mentioned it to the Dr, and we are ahving a trial of 2 weeks without medication. We are now a week into this, and I fully expected the symptoms to disapper. Yet every day, she has complained of a headache, due to the headcold, almost without fail. She says her head feels 'thick', rather like cotton wool on some days, when she will look 'heavy', a bit unwell. Other times, she complains despite looking the picture of health.

    I can't help other than to share this with you, but from my point of view, It is beginning to look as though it is the disease itself. Mum's CT scans also showed nothing .... Hope this helps in some way.
     
  5. Brucie

    Brucie Registered User

    Jan 31, 2004
    12,413
    near London
    Slightly off your original post, but Jan's neurologist prescribed her amitriptyline fairly early on for what he then thought of as depression..... or that is what he described it as to me.

    He also said that he takes small doses himself for his migraines.

    I have irregular migraines but have never been prescribed amitryp though.

    What has the above to do with anything? Dunno, I ust throw it into the melange.
     
  6. Norman

    Norman Registered User

    Oct 9, 2003
    4,348
    Birmingham Hades
    Peg never had headaches but gets very giddy.
    Our Doc gave her a check over and arrived a tthe diagnosis that it was all down to the AD.
    I believe him.
    The nurse on one of her visits thought that Peg had lost a lot of weight,and to see the GP.
    He again checked her and sent off a blood sample.
    The result is an increase in her platelets and a further blood test to monitor the situation.
    I'm rambling now but how many of these things are down to AD?
    Take care
    Norman
     
  7. connie

    connie Registered User

    Mar 7, 2004
    9,519
    Frinton-on-Sea
    Can relate to the eyes, ears, speech, just not being right. (doris - today 05.57)
    Lionel has been like this, on and off since he was diagnosed. These days it is so much more pronounced.
    Whether this is due to the medication, Lionel is on Exelon, highest dosage, or just part and parcel of the descent into dementia, who knows.
    All Lionels symptons theses days the consultants want to put back to the G.P. except for the memory loss.
    They will not accept that it is all one and the same.
    Sorry for the rant, quite stressed tonight. Connie
     
  8. Lulu

    Lulu Registered User

    Nov 28, 2004
    391
    Dear Connie, It has been the same with us in that the Memory Clinic just refer everything back to the GP. This makes it seem (to me at least), that they aren't listening. I hope you are feeling less stressed this morning.
     
  9. rummy

    rummy Registered User

    Jul 15, 2005
    700
    Oklahoma,USA
    Hi Doris,
    My Mom often complains of her head feeling "funny" and I have wondered if it is the Ad effecting her brain at work. I haven't mentioned it to the doctor as it doesn't seems to cause her undo distress or pain. She says that it starts in one place and moves forward. I have no idea what that means. It only makes sense though that if the brain function is declining, nerve and blood flow are effected that there could be sensations occuring. She has also from time to time complained of headaches but nothing unmanagable so we haven't explored it furthur.
    Debbie
     
  10. Sheila

    Sheila Registered User

    Oct 23, 2003
    2,259
    West Sussex
    Hi all, my Mum used to say she had a "funny head" quite a bit at the beginning too. Wonder if its to do with the plaques causing little gliches before they get a bigger hold or something? Love She. XX
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.